Tornadoes · United States · Alabama · 2008

EF0 tornado, Mc Cullum, Alabama, December 24, 2008

This EF0 tornado ran 0.1 miles across Walker County on December 24, 2008, touching down at 4:32 PM CST and reaching 100 yards wide. It killed nobody, and did $5,000 of property damage.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mphthis tornado

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF0
Date
December 24, 2008
Touchdown
4:32 PM CST (22:32 UTC)
Path length
0.1 miles (0.1 km)
Path width
100 yards (91 m)
Deaths
0
Injuries
0
Property damage
$5,000
County
Walker County
Touchdown point
33.798, -87.340
Lift-off point
33.798, -87.340
Record number
0812241632-01

What the Weather Service recorded

A cold front pushing through the state brought showers and thunderstorms to portions of Central Alabama, which produced one tornado and isolated wind damage.

The tornado briefly touched down near the intersection of AL-69 and Dutton Hill Road. It damaged 1 carport, 2 sheds, a trailer, and several trees in the area.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

No tornado warning for this county appears in the archive as in force at the moment the tornado touched down. One was issued for the county at another hour that day.

Issued (UTC)ExpiredProductOffice
06:00 UTC00:00 UTCLake Wind AdvisoryBMX
22:35 UTC23:00 UTCTornado WarningBMX
23:00 UTC23:15 UTCSevere Thunderstorm WarningBMX

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a General Thunderstorms Risk, with a 0.02 chance of a tornado within 25 miles. The outlook in force was issued at 20:02 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the tornado touched down at Dec 24, 3:41 PM CST, 51 minutes earlier.

Area forecast discussion, Dec 24, 3:41 PM CST, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
341 PM CST WED DEC 24 2008

.DISCUSSION...

.SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT.

SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS CONTINUE TO DEVELOP
OUT AHEAD OF THE FRONT ACROSS THE CENTRAL AND SOUTHERN PORTIONS OF
THE AREA...WITH THE MAIN LINE OF PRECIP JUST NOW CROSSING INTO THE
NORTHWEST CORNER OF THE FORECAST AREA. WINDS HAVE BEEN GUSTING TO
20 TO 25 KNOTS ACROSS PORTIONS OF THE AREA. A LAKE WIND ADVISORY
IS IN EFFECT UNTIL 6 PM...AND IT WILL BE RE-EVALUATED WITHIN THE
NEXT HOUR.

MOISTURE CONTINUES TO STREAM INTO CENTRAL ALABAMA...WITH DEW
POINTS ALREADY IN THE LOW TO MID 60S ACROSS MUCH OF THE AREA.
STRONG TO SEVERE STORMS ARE STILL POSSIBLE THROUGH THE EVENING
HOURS FOR AREAS NORTH AND WEST OF INTERSTATE 85 DUE TO FAVORABLE
SHEAR...BUT STORMS SHOULD DIMINISH QUICKLY AFTER SUNSET.

THE COLD FRONT LOOKS TO ENTER THE NORTHWEST PORTION OF THE CWA IN
THE LATE AFTERNOON AND BE NEAR THE TCL-BHM-ANB CORRIDOR BY 6
PM. THE MODELS CONTINUE TO HANG THE FRONT UP ACROSS THE SOUTH AND
NOT PUSH IT ON THROUGH...SO CONTINUED THE TREND OF KEEPING SHOWERS
IN THE FORECAST FOR CHRISTMAS DAY.

.LONG TERM...FRIDAY THROUGH WEDNESDAY

NOT MUCH CHANGE IN THE LONG TERM. THE FRONT LIFTS NORTHWARD AS
A WARM FRONT ON FRIDAY...WITH MOISTURE INCREASING ACROSS THE AREA.
THERE IS STILL A LOW CONFIDENCE OF STRONG TO SEVERE
THUNDERSTORMS LATE SATURDAY AS MODELS CONTINUE TO INDICATE A HIGH
SHEAR/LOW CAPE ENVIRONMENT OUT AHEAD OF THE NEXT FRONTAL SYSTEM.
THIS SECOND COLD FRONT WILL PUSH THROUGH THE AREA LATE SATURDAY
NIGHT AND INTO SUNDAY MORNING. TEMPERATURES FORECAST TO DROP BY
10-15 DEGREES ON SUNDAY BEHIND THE FRONT...WITH LOWS SUNDAY NIGHT
IN THE 30S. SOME LOCATIONS COULD DROP BELOW FREEZING MONDAY AND
TUESDAY NIGHTS...WITH HIGHS REMAINING IN THE MID TO UPPER 50S
THROUGH THE REMAINDER OF THE PERIOD.

19

&&

.AVIATION...18Z TAF DISCUSSION.

CEILINGS OF AROUND 1500 FT HAVE SPREAD ACROSS MUCH OF CENTRAL
ALABAMA AND SHOULD REMAIN THROUGH THE REST OF THE FORECAST
PERIOD...WITH SOME SLIGHT VARIATION EXPECTED. WINDS HAVE SHIFTED TO
THE SOUTH AND ARE STILL GUSTING TO 20 TO 25 KNOTS ACROSS THE NORTH
AND WEST...AND ARE NOW BEGINNING TO PICK UP ACROSS THE SOUTH.

NUMEROUS SHOWERS WILL SPREAD INTO TCL AND BHM AFTER 22Z...AND SHOULD
REACH THE SOUTHERN TAF SITES AFTER 03Z. ISOLATED TS POSSIBLE ACROSS
THE NORTHWEST THIS EVENING...INCLUDING TCL, BHM, AND EET.  FRONTAL
PASSAGE STILL EXPECTED TO OCCUR AROUND 2-3Z IN BHM AND TCL...WITH
THE FRONT REACHING MGM AND TOI BETWEEN 08-10Z.  WINDS WILL SHIFT TO
THE WEST BEHIND THE FRONT...AND TO THE NORTH AFTER 06Z.  FRONT WILL
STALL IN THE VICINITY OF MGM/TOI...SO DECIDED TO KEEP SOUTHWESTERLY
WINDS IN THROUGH THE REMAINDER OF THE FORECAST PERIOD FOR THESE
LOCATIONS.

19

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     47  58  50  70  55 / 100  20  40  30  20
ANNISTON    49  60  51  70  55 / 100  20  40  30  20
BIRMINGHAM  47  59  52  71  57 / 100  30  40  30  20
TUSCALOOSA  48  62  54  75  58 /  90  30  40  20  20
CALERA      50  61  54  73  58 /  90  30  40  20  20
AUBURN      52  63  52  71  54 /  60  40  40  20  20
MONTGOMERY  57  68  57  78  60 /  60  40  40  20  20
TROY        58  70  56  76  59 /  60  30  40  20  20

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY FOR ALL CENTRAL ALABAMA UNTIL 6 PM.

&&

19/19/14
Hazardous weather outlook, Dec 24, 1:09 PM CST, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
109 PM CST WED DEC 24 2008

ALZ011>015-017>050-251909-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
109 PM CST WED DEC 24 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SOUTHERLY WINDS ARE EXPECTED AT 10 TO 20 MPH TODAY...WITH A FEW
GUSTS OF 25 TO 30 MPH. THE WINDS BEGIN DECREASING LATE THIS
AFTERNOON.

ISOLATED STRONG TO MARGINALLY SEVERE THUNDERSTORMS ARE POSSIBLE
ACROSS PORTIONS OF CENTRAL ALABAMA...MAINLY ALONG AND TO THE NORTH OF
INTERSTATE 59 THROUGH 8 PM. THE MAIN THREAT WILL BE DAMAGING WINDS
ASSOCIATED WITH A SQUALL LINE MOVING FROM NORTHWEST TO SOUTHEAST
ACROSS THE AREA. THE SQUALL LINE IS EXPECTED TO BE NEAR JASPER AROUND
3:30 PM...TUSCALOOSA NEAR 4 PM...AND BIRMINGHAM NEAR 5 PM. THERE
IS A SECOND AREA OF CONCERN IN SOUTHWESTERN PORTIONS OF CENTRAL
ALABAMA...WHERE THE AIR MASS IS MORE UNSTABLE. THERE IS A SMALL
CHANCE FOR ISOLATED LOW TOPPED ROTATING THUNDERSTORMS TO DEVELOP...
WHICH MAY PRODUCE AN ISOLATED TORNADO. FINALLY...AS THE SQUALL LINE
AND AREA OF INSTABILITY CONVERGE OVER WEST CENTRAL ALABAMA LATER
THIS AFTERNOON...THERE IS A WINDOW OF OPPORTUNITY BETWEEN 4 PM AND 7
PM FOR THE STORMS TO BECOME STRONGER. BY 8 PM...THE SQUALL LINE AND
ANY REMAINING STORMS ARE EXPECTED TO WEAKEN RATHER QUICKLY.

.DAYS TWO THROUGH SEVEN...CHRISTMAS DAY THROUGH TUESDAY.

ANOTHER COLD FRONT APPROACHES CENTRAL ALABAMA ON SATURDAY. THERE IS
A CHANCE THAT A FEW STRONG TO SEVERE THUNDERSTORMS WILL APPROACH
WESTERN PARTS OF CENTRAL ALABAMA BY LATE IN THE AFTERNOON AND
CONTINUING INTO THE EVENING HOURS. CONFIDENCE IS LOW AT THIS TIME
DUE TO THE TIMING OF THE FRONT.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT EXPECTED AT THIS TIME. DUE TO THE LIMITED NATURE OF THE STRONG TO
SEVERE STORMS...NO WATCHES ARE ANTICIPATED AT THIS TIME.

JD/81

In the hours before

Special weather statement, Dec 24, 2:11 PM CST, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
211 PM CST WED DEC 24 2008

ALZ032>034-242045-
BIBB-HALE-PERRY-
211 PM CST WED DEC 24 2008

...SIGNIFICANT WEATHER ALERT FOR BIBB...HALE AND PERRY COUNTIES UNTIL
245 PM CST...

AT 206 PM CST...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG
THUNDERSTORM 6 MILES EAST OF GREENSBORO...MOVING NORTHEAST AT 30 MPH.

WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  MORGAN SPRINGS.
  ELLARDS.
  HARRISBURG.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

12/SIRMON
Special weather statement, Dec 24, 2:20 PM CST, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
220 PM CST WED DEC 24 2008

ALZ011-012-242100-
LAMAR-MARION-
220 PM CST WED DEC 24 2008

...SIGNIFICANT WEATHER ALERT FOR LAMAR AND MARION COUNTIES UNTIL 300
PM CST...

AT 218 PM CST...THE NATIONAL WEATHER SERVICE IS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM RUSSELLVILLE TO AMORY...
MOVING EAST AT 50 MPH.

WINDS UP TO 40 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE
STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  SHOTSVILLE.
  WESTON.
  SULLIGENT.
  RANKIN FITE AIRPORT.
  TESSNER.
  PIKEVILLE.

THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE
LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
Special weather statement, Dec 24, 2:51 PM CST, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
251 PM CST WED DEC 24 2008

ALZ011>014-242145-
FAYETTE-LAMAR-MARION-WINSTON-
251 PM CST WED DEC 24 2008

...SIGNIFICANT WEATHER ALERT FOR FAYETTE...LAMAR...MARION AND WINSTON
COUNTIES UNTIL 345 PM CST...

AT 248 PM CST...THE NATIONAL WEATHER SERVICE IS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES EAST OF
RUSSELLVILLE TO 5 MILES NORTHWEST OF CALEDONIA...OR ALONG A LINE
EXTENDING FROM 8 MILES EAST OF RUSSELLVILLE TO 8 MILES NORTHEAST OF
COLUMBUS AFB...MOVING EAST AT 50 MPH.

WINDS UP TO 40 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE
STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  PINE SPRINGS.
  SULLIGENT.
  PIKEVILLE.
  VERNON.
  PINEY GROVE.
  GU-WIN.

THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE
LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
Special weather statement, Dec 24, 4:18 PM CST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
418 PM CST WED DEC 24 2008

ALZ013>015-023-242300-
FAYETTE-TUSCALOOSA-WALKER-WINSTON-
418 PM CST WED DEC 24 2008

...SIGNIFICANT WEATHER ALERT FOR FAYETTE...TUSCALOOSA...WALKER AND
WINSTON COUNTIES UNTIL 500 PM CST...

AT 415 PM CST...THE NATIONAL WEATHER SERVICE IS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM FALLS CITY TO 6 MILES SOUTH
OF BANKSTON...OR ALONG A LINE EXTENDING FROM ARLEY TO 12 MILES
SOUTHEAST OF FAYETTE...MOVING EAST AT 30 MPH.

WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  GAMBLE.
  WILSON BEND.
  SMITH DAM.
  WHITSON.
  THE WYE.
  SIPSEY.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

12/SIRMON

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Birmingham, AL (KBMX), 12:00Z

10.5 hours before the tornado, 86 km from the path. December 24, 2008.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2008-12-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 0 joules per kilogram, CIN -77089, lifted condensation level 574 meters above ground. Wind barbs in knots down the right edge.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Birmingham, AL at 12:00Z on 2008-12-24The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 523 square meters per square second, 0 to 6 km bulk shear 66 knots.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
-77089 J/kg
Surface CAPE
0 J/kg
Mixed-layer LCL
574 m above ground
0-6 km bulk shear
66 kt
0-1 km bulk shear
47 kt
0-1 km storm-relative helicity
523 m²/s²
0-3 km storm-relative helicity
584 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
3.0 K/km

Open this sounding in Storm Lab

Birmingham, AL (KBMX), 00:00Z

1.5 hours after it, 86 km from the path. December 25, 2008.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2008-12-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 638 joules per kilogram, CIN -1, lifted condensation level 475 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Birmingham, AL at 00:00Z on 2008-12-25The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 386 square meters per square second, 0 to 6 km bulk shear 61 knots.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
638 J/kg
Mixed-layer CIN
-1 J/kg
Surface CAPE
23 J/kg
Mixed-layer LCL
475 m above ground
0-6 km bulk shear
61 kt
0-1 km bulk shear
43 kt
0-1 km storm-relative helicity
386 m²/s²
0-3 km storm-relative helicity
399 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.8
0-3 km lapse rate
5.3 K/km

Open this sounding in Storm Lab

The surface observations

Haleyville (1M4), 59 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
20:43 UTC6860.8210° 20 kt261017.3
20:56 UTC6861220° 14 kt231017.6
21:08 UTC66.260.8230° 11 kt1017.9-RA
21:15 UTC66.260.8290° 11 kt171019+RA
21:17 UTC64.460.8290° 10 kt171019+RA
21:19 UTC64.460.8320° 7 kt171018.6+RA FG
21:23 UTC62.660.8270° 7 kt171019+RA FG
21:35 UTC60.859290° 8 kt1019.3+RA FG
21:38 UTC60.859310° 9 kt1019.3-RA BR
21:41 UTC60.859280° 7 kt1019.6-RA BR
21:43 UTC60.859290° 9 kt1019.6-RA BR
21:46 UTC60.857.2 6 kt1020-RA
21:56 UTC6056.84300° 10 kt151020
22:13 UTC5955.4 6 kt1020.7-RA
22:30 UTC57.253.6 5 kt1021RA BR
22:39 UTC57.253.6270° 6 kt1021.7RA BR
22:56 UTC5652.88320° 10 kt1021.7+RA BR
23:05 UTC55.453.6320° 7 kt1021+RA BR
23:24 UTC55.453.6 5 kt1021.3-RA
23:56 UTC5652.880° 0 kt1022.4RA BR

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The Birmingham radar (KBMX), 87 km away, was scanning. The volume nearest the touchdown began at 22:32 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
22:32 UTCTORNADO 04 Sw JasperWalker, ALVCNTY OF CR 124 AND HWY 69. DAMAGE TO ROOFS ON TWO METAL SHEDS. 4 PINE TREES UPROOTED.
22:35 UTCFUNNEL CLOUD2 Ssw JasperWalker, ALVCNTY HILLIARD AND SARDIS.
22:35 UTCTSTM WND DMGJasperWalker, ALMIDWAY CHURCH ROOF DAMAGE HWY69 AND DUTTON HILL RD.
22:35 UTCTORNADO1 Sw JasperWalker, ALUNCONFIRMED TORNADO. VCNTY CR 124 AND HWY 69. ROOF DAMAGES AND TREES DOWN. SEE PREVIOUS REPORTS VCNTY HILLIARD TO SARDIS. CNTY COMMISH.
22:50 UTCHAIL 0.88CordovaWalker, ALJEFFERSON CNTY EMA
23:14 UTCTSTM WND DMGEmpireWalker, ALTREES DOWN EMPIRE RD AND HILL RD
23:30 UTCTSTM WND DMGEmpireWalker, ALTREES DOWN EMPIRE RD AND HILL RD
23:40 UTCHEAVY RAIN 0SipseyWalker, ALWALL MART PARKING LOT FLOODED E2FT DEPTH CAUSING VEHICLE DAMAGES

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2008 tornado in AlabamaEvery tornado in Alabama since 1950Warnings in force in Alabama nowThe forecast where you are

The other tornadoes of December 24, 2008

1 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
December 243:33 PM CSTEF1Limestone, AL1.650$200,000

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.